Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pointy Breasts
Apr 25, 2004

Greetings and thanks very much for this service.

Over the past few months, I have noticed a single, slightly painful lump beneath the nipples of each of my two breasts. In addition, my breasts seem to have aquired a most peculiar shape and size. Not only are they larger than they once were, but they also have become so POINTY that I look like I am wearing one of Madonna's bras. This wouldn't particularly bother me, except that I am, in every other respect, a normal skinny man.

Any ideas as to what might be the cause of this, and how it can be rectified? I have been taking the usual dosages of Stocrin and made-in-Thailand generic stavudine and lamivudine. Viral load is undetectable and CD4s around 350. Otherwise, no major problems, except for chronic fatique.

Would appreciate any insights you might have. I enjoy playing with my new boobs, but they look kind of weird.

Thanks again...

Response from Dr. Henry

Male breast abnormalities are not uncommon in the setting of HIV and its treatment. Whether your HIV meds contribute is hard to pin down. Some male patients have low testosterone levels which may complicate matters further. Switching the meds around (if that is an option) occasionally helps. The location of increased breast or fatty tissue varies-your vivid description fits several patients I have cared for. In those cases I did get a mammogram to check for any other pathology. Several of the patients have had the tissue removed surgically while others got better over time with nothing, several just put up with it and several seemed to get better on low dose testosterone replacement. KH



Previous
Discolored Semen
Next
F/up neuropathy question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement